MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 8F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 8F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a soundstar catheter, and the patient experienced cardiac perforation that required pericardiocentesis and open-heart surgery, however the patient died.During an afib case, a perforation of the right ventricular outflow tract (rvot) was noticed within the first 20 minutes of the procedure.There was a drop in blood pressure on the patient and a pericardial effusion was confirmed by intracardiac echocardiogram (ice).The medical intervention provided was a pericardiocentesis and the patient was taken into open heart surgery.The patient was not stable.The physician believed the perforation was from the soundstar catheter during imaging since it was in the rvot where the perforation was discovered.The event occurred during initial ice imaging, during the first 15 minutes of the procedure.No transseptal puncture was performed.No ablation was performed.The outcome was death.The cause of death was cardiovascular failure during surgery that day to repair the perforation.
 
Additional Manufacturer Narrative
On 18-jul-2024, the product investigation was completed as the device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1-nov-2024, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7-nov-2024, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) ablation with a soundstar catheter, and the patient experienced cardiac perforation that required pericardiocentesis and open-heart surgery, however the patient died.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic sensor or deflection issues were found during the product investigation.Device history record review was performed for the finished device (b)(4) number, and no internal actions related to the reported complaint condition were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The physician's opinion of the cause of death was cardiovascular failure during surgery.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that manipulate the soundstar® catheter carefully in order to avoid cardiac damage, entanglement, perforation or tamponade.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO SMS 8F CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19722635
Report Number2029046-2024-02330
Device Sequence Number15526379
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public(01)10846835008852(17)250410(10)E8550289
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Catalogue Number10439011
Device Lot NumberE8550289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/18/2024
10/08/2024
11/07/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/13/2024
11/01/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexFemale